| Catalog Number |
RBYPOD6 |
| Medical Device Problem Codes |
Physical Resistance/Sticking (4012); Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/25/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the superior gluteal artery using pod coils and a lantern delivery microcatheter (lantern).It should be noted that the patient''s anatomy was tortuous and calcified.During the procedure, the physician encountered resistance while advancing a pod coil into the lantern.Upon removal, the pod coil unintentionally detached inside the lantern.Therefore, the lantern containing the detached pod coil was removed.The procedure was completed using the same lantern to implant another pod coil of the same size and three pod packing coils (pod pcs).There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned pod coil confirmed a detached embolization coil.Further evaluation revealed that the pusher assembly ddt was fractured off the distal tip of the pusher assembly.If the device is retracted against resistance, damage such as this may occur.This damage likely contributed to the embolization coil detachment during the procedure.The root cause of resistance could not be determined.Further evaluation revealed pusher assembly kinks.This damage was incidental to the reported complaint and may have occurred during return to penumbra.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.